0 Members and 1 Guest are viewing this topic.
Benzo drugs are often over prescribed. Like any benzo it acts on the gaba receptors in the brain and by taking them you reduce the natural stimulation of gaba receptors. The result is an increase in anxiety and tolerance to benzo drugs that cannot be overcome with higher dosing. These drugs are terrible for you and have been shown to increase the symptoms for which the drug was administered. I advise no one to take these drugs regularly and sudden withdrawal can result in seizures. These tendencies towards negative outcome are shown in countless studies. I honestly believe it is insane how many scripts are given out for these in the US. The reason for this is profit driven pharma and pharma reps. Benzos can ruin your life and I have actually seen them cause terrible side effects in patients. This topic is probably one I know more about than any other pharmaceuticals.
I would also agree that long-term use of benzodiazepine drugs is probably not a good idea. Many drugs can cause a rebound effect. So, after using the benzodiazepines for years, miss a few doses, and you likely will have some uncomfortable sleepless nights.I would certainly suggest practising good "sleep hygiene", including setting a bedtime/wakeup schedule. No naps. Keep away from caffeine and nicotine (including avoiding decaf coffee which isn't entirely decaf). Perhaps dim lights, and soothing evening activities. Sorry, no midnight Rambo episodes. Find some activity that just puts you to sleep. Do you have any old history textbooks laying around?Melatonin has been touted as a natural drug that can aid with insomnia, but perhaps not very powerful.Trazodone is an antidepressant that some people have found also works as a sleep aid, often considered to have minimal side-effects. You might discuss it with your physician.I would avoid benadryl and dramamine and related drugs as sleep aids.
My trick is to imagine myself traveling out of the universe, with the stars flying by like a Star Trek warp drive, while keeping my mind focussed on a long sound, like ooooooooooooooooooooo. Usually I wake up hours later.
My body must be saturated with the stuff !
Half-life [of Nitrazepam] 16-38 hours
Really looking forward to being nitrazepam free !..crikey !...I may be perceiving the world in a whole new way in a few months.
A paradoxical reaction or paradoxical effect is an effect of medical treatment, usually a drug, opposite to the effect which would normally be expected.
Do you know of an alternative that I can suggest to my GP as something else to try ?